Georgia, 2010

Damaging Winds in Georgia, July 21, 2010

July 21, 2010 · NWS CHS · 3 events in 2 counties and zones

Numerous thunderstorms developed along and ahead of a weak lee-side trough over the eastern midlands. The thunderstorms developed and organized into a line as they met up with the inland pushing sea breeze across South Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Numerous thunderstorms developed along and ahead of a weak lee-side trough over the eastern midlands. The thunderstorms developed and organized into a line as they met up with the inland pushing sea breeze across South Carolina. Additional thunderstorms developed late across southeast Georgia as outflow boundary collisions occurred in a moist and unstable atmosphere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 21, 8:15 PM EST, 44 minutes earlier.

Area forecast discussion, Jul 21, 8:15 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
915 PM EDT WED JUL 21 2010

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL RIDGE ACROSS THE REGION WHILE A
TROUGH OF LOW PRESSURE PERSISTS INLAND THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SCATTERED SHOWERS AND TSTMS PERSIST ACROSS PARTS OF THE LOWCOUNTRY
AND COASTAL EMPIRE THIS EVENING...BUT ARE FINALLY SHOWING SIGNS OF
A MORE DEFINITIVE WEAKENING TREND NOW THAT THE SUN HAS SET.
MLCAPES AROUND 1000 J/KG REMAIN IN PLACE ACROSS THE FAR WEST WHICH
ARE STILL SUPPORTING A FEW CLUSTERS OF STRONGER TSTMS. THESE TOO
WILL GRADUALLY WANE OVER THE COMING HOURS. WILL CARRY 30-40 PERCENT
POPS FOR AREAS MAINLY NORTH OF I-16 THROUGH 1 AM...WITH POPS
DIMINISHING THEREAFTER. HAVE HAD TO ADJUST OVERNIGHT LOW DOWN A
DEGREE OR TWO ACROSS THE NORTHERN PARTS OF THE FORECAST AREA WHERE
TEMPERATURES DROPPED INTO THE LOWER-MID 70S WITH THE PASSAGE OF A
LARGE LINE OF STRONG TO SEVERE TSTMS...BUT EXPECT TEMPERATURES TO
RISE BACK INTO THE MID-UPPER 70S OVERNIGHT AS PRECIPITATION TAPERS
OFF. CONSIDERABLE DEBRIS CLOUDINESS WILL GRADUALLY WANE OVERNIGHT
WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES DOMINATING BY SUNRISE
THURSDAY.

HAVE MUCH INTERNAL DISCUSSION...WE HAVE OPTED TO DEFER THE ISSUANCE
OF HEAT ADVISORY TO THE MIDNIGHT SHIFT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE CENTER OF THE UPPER LEVEL RIDGE WILL SHIFT EAST TO A POSITION
DIRECTLY OVERHEAD WHILE STRENGTHENING THURSDAY AND FRIDAY.
INCREASING THICKNESSES SUPPORT ANOTHER HOT DAY ON THURSDAY WITH
HIGHS APPROACHING 100 FAR INLAND TO LOW-MID 90S CLOSER TO THE COAST.
CONVECTIVE TEMPERATURES IN THE MIDDLE 90S WITH WARM MID-LEVELS WILL
TEND TO LIMIT CONVECTIVE COVERAGE...BUT A FEW LOBES OF SHORTWAVE
ENERGY ROTATING ONSHORE MAY INCREASE COVERAGE A BIT. KEPT POPS AT
20-30 DURING THE AFTERNOON HOURS.

AN UPPER LOW WILL SHIFT WEST INTO THE CENTRAL GULF OF MEXICO ON
FRIDAY WHICH COULD SPREAD SOME MID AND HIGH CLOUDS ACROSS THE AREA.
THIS COMBINED WITH A SLIGHT WEAKENING OF THE 850 MB RIDGE AXIS
SHOULD PRODUCE HIGH TEMPS ON FRIDAY A DEGREE OR TWO COOLER THAN
THURSDAY. MID LEVELS EXPECTED TO WARM A BIT WITH 500 MB TEMPS AROUND
-3C. CONVECTION SHOULD BE FAIRLY ISOLATED THUS WE HAVE NO MORE THAN
20 POPS DURING THE AFTERNOON HOURS. WITH HIGHS IN THE MID TO UPPER
90S AND DEWPOINTS HOVERING IN THE MIDDLE 70S IN MANY
LOCATIONS...ANOTHER HEAT ADVISORY MAY NEED TO BE ISSUED ON THE
OVERNIGHT SHIFT.

LITTLE CHANGE WILL OCCUR IN THE LOCAL AIRMASS ON SATURDAY ALTHOUGH
THE REMNANTS OF A TROPICAL WAVE CROSSING THE BAHAMAS AND MOVING
ACROSS FLORIDA INTO THE EASTERN GULF COULD SPREAD SOME MID AND HIGH
CLOUDS ACROSS SOUTHERN SECTIONS. ADDITIONALLY...WEAK SHORTWAVE
ENERGY COULD INCREASE CONVECTIVE POTENTIAL IN FAR SOUTHEAST GA. KEPT
TEMPERATURES SIMILAR TO FRIDAY WITH POPS RANGING FROM 20-30 FROM NE
TO SW.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
INDICATIONS AMONG THE LONG-TERM MODELS ARE THAT THE RIDGE WILL BREAK
DOWN OVER THE WEEKEND...POSSIBLY ALLOWING A COLD FRONT TO APPROACH
FROM THE NORTHWEST DURING THE FIRST PART OF NEXT WEEK. GIVEN THAT
THIS LOOKS TO BE THE FIRST INSTANCE IN SOME TIME OF THE UPPER RIDGE
BREAKING DOWN TO ALLOW A FRONT THROUGH...AM HAVING DIFFICULTY BUYING
INTO THE SOLUTION OUTRIGHT. WILL MAINTAIN SLGT/LOW CHC POPS IN THE
FORECAST AND AWAIT BETTER MODEL AGREEMENT.

HOT CONDITIONS WILL PERSIST INTO EARLY NEXT WEEK ALTHOUGH THE
APPROACHING FRONT LOOKS TO KNOCK DOWN TEMPERATURES A FEW DEGREES...
JUST ENOUGH TO KEEP CONDITIONS BELOW HEAT ADVISORY THRESHOLDS AT
THIS TIME. HOWEVER...THIS MAY EASILY CHANGE IF INDICATIONS ARE THAT
THE FRONT HANGS UP N OF THE AREA.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
A LINE OF TSTMS EXTENDING FROM SOUTH OF KOGB TO NEAR KJYL AT
21/2145Z CONTINUES TO PROPAGATE EAST/SOUTHEAST AT 25 KT. THESE
STORMS WILL LIKELY IMPACT KCHS FOR THE NEXT SEVERAL HOURS. WILL
LIKELY NEED TO INTRODUCE SOME IFR VSBYS AND/OR CIGS ALONG WITH
CONVECTIVE WIND GUSTS FOR THE 00Z TAF CYCLE...BUT LAST MINUTE
RADAR TRENDS WILL DICTATE WHAT CONDITIONS ARE CARRIED AT PRESS
TIME. CURRENT INDICATIONS SUGGEST STORMS WILL REMAIN NORTH OF
KSAV. ONCE TSTMS DIMINISH THIS EVENING...VFR CONDITIONS WILL
PREVAIL. WILL HAVE TO WATCH FOR POSSIBLE PATCHY GROUND FOG
DEVELOPING LATE...BUT ELEVATED BOUNDARY LAYER WINDS SUGGEST THE
RISK WILL BE TOO LOW TO INCLUDE A MENTION ATTM.

EXTENDED AVIATION OUTLOOK...THERE NO SIGNIFICANT ISSUES THROUGH
THE PERIOD.

&&

.MARINE...
HAVE INCREASED WINDS SLIGHTLY TO 15-20 KT FOR THE SOUTH CAROLINA
WATERS AND 15 KT FOR THE GEORGIA WATERS AND HARBOR WITH THE
EXPECTATION OF A MODEST NOCTURNAL SURGE DEVELOPING. SEAS WILL
REMAIN 4 FT OR LESS.

ATLANTIC HIGH PRESSURE OVER THE WATERS AND AN INLAND TROUGH OF LOW
PRESSURE WILL REMAIN THE DOMINANT DRIVERS OF OUR MARINE CONDITIONS
THURSDAY THROUGH EARLY NEXT WEEK. THIS WILL SUPPORT NOCTURNAL
WIND SURGES TO AROUND 15 KT EACH NIGHT WITH DAYTIME WINDS
GENERALLY 10-15 KT EXCEPT CLOSER TO 15 KT ALONG THE COAST WITH THE
AFTERNOON SEA BREEZE. WE MIGHT SEE A SLIGHTLY TIGHTER PRESSURE
GRADIENT FRIDAY NIGHT INTO SATURDAY OVER THE GA WATERS AS A
TROPICAL WAVE DRIFTS INTO THE EASTERN GULF. SEAS WILL LIKELY BUILD
OVER THE WEEKEND DUE TO STRONGER SE FLOW FROM THE TROPICAL
WAVE...WITH SMALL CRAFT CONDITIONS POSSIBLE OVER THE OFFSHORE
WATERS FRIDAY AFTERNOON INTO SATURDAY NIGHT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 21, 5:32 PM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EDT WED JUL 21 2010

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
220945-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
632 PM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES IN THE MID AND
UPPER 90S AND MODERATE LEVELS OF HUMIDITY WILL LIKELY PRODUCE
HEAT INDICES OF 105 DEGREES OR GREATER EACH AFTERNOON THROUGH AT
LEAST THIS WEEKEND. HEAT ADVISORIES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-220945-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
632 PM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT...THE COMBINATION OF TEMPERATURES IN THE MID AND
UPPER 90S AND MODERATE LEVELS OF HUMIDITY WILL LIKELY PRODUCE
HEAT INDICES OF 105 DEGREES OR GREATER EACH AFTERNOON THROUGH AT
LEAST THIS WEEKEND. HEAT ADVISORIES MAY BE REQUIRED.

RIP CURRENTS...CONDITIONS MAY BE FAVORABLE FOR AN ELEVATED RISK
OF RIP CURRENTS LATE WEEK THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-220945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
632 PM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 21, 7:48 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
848 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     6 E ISLANDTON           32.91N 80.84W
07/21/2010                   COLLETON           SC   LAW ENFORCEMENT

            TREE DOWN ON POWERLINE AND THEN CAUGHT FIRE. TIME
            ESTIMATED BY RADAR.

0633 PM     TSTM WND DMG     ESE GREEN POND          32.73N 80.61W
07/21/2010                   COLLETON           SC   LAW ENFORCEMENT

            TREE DOWN NEAR THE INTERSECTION OF GREEN POND HIGHWAY AND
            ROWDY ROAD.

0608 PM     TSTM WND DMG     5 S COTTAGEVILLE        32.87N 80.49W
07/21/2010                   COLLETON           SC   LAW ENFORCEMENT

            THREE TREES DOWN NEAR THE INTERSECTION OF ROUND O ROAD
            AND JACKSONBORO ROAD.

&&

RPA
Local storm report, Jul 21, 7:59 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
859 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     TSTM WND DMG     2 SW DUNCAN CHAPEL      33.28N 80.59W
07/21/2010                   DORCHESTER         SC   LAW ENFORCEMENT

            TREE DOWN AT THE INTERSECTION OF WILLIS ROAD AND
            CHARLESTON HIGHWAY. TIME ESTIMATED BY RADAR.

&&

RPA
Special weather statement, Jul 21, 8:22 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
922 PM EDT WED JUL 21 2010

GAZ099-100-114-115-220145-
BULLOCH-CANDLER-EVANS-TATTNALL-
922 PM EDT WED JUL 21 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...TATTNALL...
CANDLER AND BULLOCH COUNTIES THROUGH 945 PM EDT...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NEW HOPE TO 8
MILES WEST OF COLLINS...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BELLVILLE...CLAXTON...COBBTOWN...COLLINS...DAISY...DENMARK...
HAGAN...MANASSAS...NEVILS AND REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS LINE OF THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3219 8219 3221 8221 3225 8221 3238 8193
      3225 8156 3194 8222 3195 8223
TIME...MOT...LOC 0122Z 291DEG 12KT 3232 8189 3215 8224
Local storm report, Jul 21, 8:25 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
925 PM EDT WED JUL 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     TSTM WND DMG     1 NE ULMER              33.11N 81.19W
07/21/2010                   ALLENDALE          SC   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 301 NEAR THE ALLENDALE-BAMBERG
            COUNTY LINE.

&&

RPA
Special weather statement, Jul 21, 8:45 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
945 PM EDT WED JUL 21 2010

GAZ100-115-116-220215-
BULLOCH-EVANS-INLAND BRYAN-
945 PM EDT WED JUL 21 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH AND
BRYAN COUNTIES THROUGH 1015 PM EDT...

AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JIMPS TO EDNA TO
CLAXTON...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLAXTON...DAISY...DENMARK...GROVELAND...NEVILS AND REGISTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3235 8158 3218 8164 3206 8181 3223 8201
      3227 8194 3241 8188
TIME...MOT...LOC 0146Z 286DEG 14KT 3234 8181 3225 8184
          3219 8193
Special weather statement, Jul 21, 8:56 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
956 PM EDT WED JUL 21 2010

GAZ087-088-220230-
JENKINS-SCREVEN-
956 PM EDT WED JUL 21 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS AND SCREVEN
COUNTIES THROUGH 1030 PM EDT...

AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LEWIS TO THRIFT...
MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...BUTTS...EMMALANE...MILLEN...SCARBORO...SYLVANIA AND
WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3286 8172 3273 8157 3262 8203 3266 8210
      3277 8214
TIME...MOT...LOC 0156Z 297DEG 11KT 3281 8174 3272 8211

The radar

The Charleston,SC radar (KCLX), 90 km away, was scanning. The volume nearest the first event began at 01:59 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jenkins

When
July 21, 8:59 PM EST to 9:00 PM EST
Where
Jenkins County, 1.35 mi WSW of Emmalane
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.740, -82.000

Law enforcement reported three trees down, one on Grady Drive, one on Route 121, and another on Edgar Lane, approximately 5 miles south-southwest of Millen, Georgia.

Thunderstorm Wind, Screven

When
July 21, 9:20 PM EST to 9:21 PM EST
Where
Screven County, 1.16 mi E of Woodcliff
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.730, -81.730

Law enforcement reported four trees down, one on Rocky Ford Road, another on Stoopto Road, another on Edenfied Road, and the last on Fire Tower Road. The tree damage occurred approximately 6 miles west of Sylvania, Georgia.

Thunderstorm Wind, Screven

When
July 21, 9:25 PM EST to 9:26 PM EST
Where
Screven County, 2.7 mi WSW of Altman
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.710, -81.660

Law enforcement reported a tree down on Statesboro Highway, approximately 3 miles south-southwest of Sylvania, Georgia.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248604, 248605, 248606.